Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Persistence of form and the value group of reducible cubics

Author: P. D. T. A. Elliott
Journal: Trans. Amer. Math. Soc. 299 (1987), 133-143
MSC: Primary 11N60; Secondary 11D85, 11K65
MathSciNet review: 869403
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that the values of $ x({x^2} + c)$, $ c \ne 0$, at positive integers, multiplicatively generate the positive rationals. Analogs in rational function fields are obtained.

References [Enhancements On Off] (What's this?)

  • [1] D. A. Burgess, The distribution of quadratic residues and non-residues, Mathematika 4 (1957), 106–112. MR 0093504
  • [2] D. A. Burgess, On character sums and primitive roots, Proc. London Math. Soc. (3) 12 (1962), 179–192. MR 0132732
  • [3] D. A. Burgess, Dirichlet characters and polynomials, Proceedings of the International Conference Number Theory (Moscow, 1971), 1973, pp. 203–205, 266 (English, with Russian summary). MR 0401673
  • [4] P. D. T. A. Elliott, Arithmetic functions and integer products, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 272, Springer-Verlag, New York, 1985. MR 766558
  • [5] P. D. T. A. Elliott, The value distribution of reducible cubics, Canad. Math. Bull. 28 (1985), no. 3, 328–336. MR 790954, 10.4153/CMB-1985-039-8
  • [6] P. D. T. A. Elliott, On representing integers as products of integers of a prescribed type, J. Austral. Math. Soc. Ser. A 35 (1983), no. 2, 143–161. MR 704421
  • [7] P. D. T. A. Elliott, On the mean value of 𝑓(𝑝), Proc. London Math. Soc. (3) 21 (1970), 28–96. MR 0266881
  • [8] R. C. Vaughan, The Hardy-Littlewood method, Cambridge Tracts in Mathematics, vol. 80, Cambridge University Press, Cambridge-New York, 1981. MR 628618

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11N60, 11D85, 11K65

Retrieve articles in all journals with MSC: 11N60, 11D85, 11K65

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society